Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 88, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 11:51 PM PDT for Inyo County, California; Clark County, Nye County, Nevada. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2025, 11:51 PM PDT (06:51 UTC)
- Expired
- Sep 6, 2025, 3:36 AM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 128 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 12:45 AM PDT | FLASH FLOOD | 7 Nnw Pahrump, NV | *** 1 INJ *** Flash flooding resulting in a swift water rescue at Osage and Megan in Pahrump. |
| Sep 6, 12:45 AM PDT | FLASH FLOOD | 8 Nnw Pahrump, NV | Flash flooding over Highway 160 at Carroll Street in Pahrump resulting in a road closure in both directions and roadway damage. |
| Sep 6, 1:21 AM PDT | FLASH FLOOD | 10 Se Pahrump, NV | NDOT closed State Route 160 near Trout Canyon Road due to flash flooding. Roadway impassable in both directions. |
| Sep 6, 2:00 AM PDT | FLOOD | 2 Nw Pahrump, NV | Flash flooding occurred over the road in Pahrump around 2 AM. As of 3 PM there remains at least a foot of standing water over the roadway. |
| Sep 6, 2:53 AM PDT | FLASH FLOOD | 6 N Pahrump, NV | NDOT closed State Route 160 in Pahrump from Morin Way to Linda Street due to flash flooding. All lanes blocked by water and debris. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 6.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WGUS55 KVEF 060651
FFWVEF
CAC027-NVC003-023-061045-
/O.NEW.KVEF.FF.W.0088.250906T0651Z-250906T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1151 PM PDT Fri Sep 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Inyo County in south central California...
Southeastern Nye County in south central Nevada...
Western Clark County in southern Nevada...
* Until 345 AM PDT.
* At 1151 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pahrump, State Route 160, and Bell Vista Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3653 11608 3633 11590 3601 11561 3589 11590
3641 11653 3662 11645
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
261
WGUS75 KVEF 060823
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
123 AM PDT Sat Sep 6 2025
CAC027-NVC003-023-061045-
/O.CON.KVEF.FF.W.0088.000000T0000Z-250906T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Clark NV-Nye NV-
123 AM PDT Sat Sep 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM PDT EARLY THIS
MORNING FOR SOUTHEASTERN INYO, SOUTHEASTERN NYE AND WESTERN CLARK
COUNTIES...
At 123 AM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pahrump, State Route 160, and Bell Vista Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3653 11608 3633 11590 3601 11561 3589 11590
3641 11653 3662 11645
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW871
WGUS75 KVEF 061036
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
336 AM PDT Sat Sep 6 2025
CAC027-NVC003-023-061046-
/O.CAN.KVEF.FF.W.0088.000000T0000Z-250906T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Clark NV-Nye NV-
336 AM PDT Sat Sep 6 2025
...FLASH FLOOD WARNING FOR SOUTHEASTERN INYO, SOUTHEASTERN NYE AND
WESTERN CLARK COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3653 11608 3633 11590 3601 11561 3589 11590
3641 11653 3662 11645
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 10:32 PM PDT, 1 hour 19 minutes earlier. Its key messages:
- * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 5, 10:32 PM PDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1032 PM PDT Fri Sep 5 2025 .KEY MESSAGES... * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week. && .DISCUSSION... Anomalously high moisture remains across the Desert Southwest, trapped beneath a flattening area of high pressure situated over northern Mexico. This coupled with daytime heating and orographic and mesoscale influences will continue to promote scattered showers and thunderstorms through tonight. Areas of central and southern Nevada, and adjacent western Arizona look to hold the greatest potential for showers and storms. Hi-res ensembles have recently struggled with convective evolution into the evening and overnight hours, often underestimating the longevity and intensity of showers and storms. Recent examples include Tuesday earlier this week and last night, when large storm complexes developed and lasted well past sunrise. The gradual invasion of drier air makes for lesser confidence in something similar happening overnight, but there remains at least a 10-20 percent chance of some kind of convective complex developing across central/southern Nevada and shifting south and east overnight. Regardless, any stronger storm cells will be capable of producing rainfall rates of 3-4 inches per hour, localized flooding and gusty winds. The focus for Sunday's storms will shift eastward into mostly western Arizona and Utah as upper flow becomes more westerly in nature. However, an isolated terrain induced storm or two may occur further west. Medium to long range ensembles display rather high confidence in the development of a large upper trough off the California coast. This will push remnant moisture east of the region, resulting in drier conditions. With lower heights, we can also expect to see temperatures around 5-10 degrees below seasonal normals. The drier air will also bring more relief overnight with pleasant morning conditions from midweek on. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Vicinity convection likely to continue until 08-09z, with a ~25% chance of storms directly impacting the terminal. Northeast outflow winds should persist for a few hours, with gusts 15-25 knots possible. Once convection pushes off to the southeast, winds will become light and variable. Easterly breezes resume Saturday morning with speeds generally 6-10 knots. Vicinity storms expected Saturday afternoon, but should remain out of the valley. Convection and clouds will begin to clear out in the early evening, with light southerly winds taking hold. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Convection continues in the vicinity of the Las Vegas Valley until 08-09z tonight, with a ~25% chance of storms directly impacting the valley sites. These storms are expected to continue pushing southeast through Mohave County overnight. Outflow from this activity should result in a northerly wind shift at the Colorado River Valley and Mohave County airports. Farther west, calmer conditions prevail overnight. Tomorrow, expecting winds to follow typical, daily patterns with isolated afternoon convection east of the I-15 corridor. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Austin AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 5, 7:49 PM PDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
749 PM PDT Fri Sep 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM Flash Flood 1 S Overton 36.53N 114.44W
09/05/2025 Clark NV Law Enforcement
Moapa Valley Boulevard at Oatman Wash was
closed due to flash flooding. All lanes
blocked.
0130 AM Flash Flood 2 SSW Moapa 36.65N 114.62W
09/05/2025 Clark NV Dept of Highways
NDOT reports Hidden Valley Road closed due
to flash flooding. All lanes blocked.
0145 AM Flash Flood Valley of Fire State Pa 36.43N 114.52W
09/05/2025 Clark NV Park/Forest Srvc
Valley of Fire State Park reported flash
flooding at White Domes Road. Also known as
Mouses Tank Road. Road is closed due to
significant flooding and debris.
0540 AM Flash Flood 3 SW Oatman 34.99N 114.42W
09/05/2025 Mohave AZ County Official
Oatman Highway closed from Casa Grande Drive
to Boundary Cone Road is closed due to flash
flooding.
0555 AM Flash Flood 2 ENE Kingman 35.20N 114.02W
09/05/2025 Mohave AZ Trained Spotter
Trained spotter reports roadway flooding.
Road is impassable on Harrison and Pasadena,
with debris and plants in the roadway.
0600 AM Flash Flood 1 SSE Topock 34.75N 114.48W
09/05/2025 Mohave AZ County Official
Oatman Highway closed from Tule Drive to
Interstate 40 due to flash flooding.
&&Local storm report, Sep 5, 8:08 PM PDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
808 PM PDT Fri Sep 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 6 NNE Caliente 37.69N 114.47W
09/05/2025 Lincoln NV Public
Carrigan Road near Highway 93 is
experiencing very rapid flash flooding about
3 feet deep.
0500 PM Flash Flood 1 N Caliente 37.63N 114.51W
09/05/2025 Lincoln NV Law Enforcement
Lincoln County Sheriffs Office reported
Highway 93 is closed between Caliente and
Mile Marker 101 in both directions due to
flash flooding.
&&
SOULATLocal storm report, Sep 5, 8:11 PM PDT, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
811 PM PDT Fri Sep 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Flash Flood 20 WNW Needles 34.92N 114.96W
09/04/2025 San Bernardino CA Law Enforcement
Corrects previous flash flood report from 20
WNW Needles to 1920 occurrence time. Goffs
Road was closed due to flooding from US 95
to Interstate 40.
&&
SOULATLocal storm report, Sep 5, 8:12 PM PDT, 3 hours 39 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Las Vegas NV
812 PM PDT Fri Sep 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Flash Flood 1 SSE Topock 34.75N 114.48W
09/05/2025 Mohave AZ County Official
Oatman Highway closed from Tule Drive to
Interstate 40 due to flash flooding.
0555 AM Flash Flood 2 ENE Kingman 35.20N 114.02W
09/05/2025 Mohave AZ Trained Spotter
Trained spotter reports roadway flooding.
Road is impassable on Harrison and Pasadena,
with debris and plants in the roadway.
0540 AM Flash Flood 3 SW Oatman 34.99N 114.42W
09/05/2025 Mohave AZ County Official
Oatman Highway closed from Casa Grande Drive
to Boundary Cone Road is closed due to flash
flooding.
0145 AM Flash Flood Valley of Fire State Pa 36.43N 114.52W
09/05/2025 Clark NV Park/Forest Srvc
Valley of Fire State Park reported flash
flooding at White Domes Road. Also known as
Mouses Tank Road. Road is closed due to
significant flooding and debris.
0130 AM Flash Flood 2 SSW Moapa 36.65N 114.62W
09/05/2025 Clark NV Dept of Highways
NDOT reports Hidden Valley Road closed due
to flash flooding. All lanes blocked.
0130 AM Flash Flood 1 S Overton 36.53N 114.44W
09/05/2025 Clark NV Law Enforcement
Moapa Valley Boulevard at Oatman Wash was
closed due to flash flooding. All lanes
blocked.
0720 PM Flash Flood 20 WNW Needles 34.92N 114.96W
09/04/2025 San Bernardino CA Law Enforcement
Corrects previous flash flood report from 20
WNW Needles to 1920 occurrence time. Goffs
Road was closed due to flooding from US 95
to Interstate 40.
0551 PM Flash Flood 10 W Lone Pine 36.59N 118.23W
09/04/2025 Inyo CA Law Enforcement
California Highway Patrol reported multiple
mud and rock slides on Whitney Portal Road
at 551 PM.
&&Local storm report, Sep 5, 9:32 PM PDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
932 PM PDT Fri Sep 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood Caliente 37.61N 114.51W
09/05/2025 Lincoln NV Public
Significant flooding with large boulders and
debris along Denton Heights Road in
Caliente.
&&
JSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:36 AM PDT | Areal Flood Warning | VEF | Inyo | 3 hr |
| Sep 5, 7:33 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 4 hr |
| Sep 5, 8:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 63 min |
| Sep 5, 10:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 66 min |
| Sep 5, 11:16 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 11:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 67 min |
| Sep 6, 12:35 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 6, 1:12 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 6, 3:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
Nearby
Flash Flood Warnings in Nevada, 2025Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.